# Increasing carbamazepine

**URL:** <https://forum.livingwithfacialpain.org/t/increasing-carbamazepine/6850>\
**Category:** General TN & GPN (Old Site)\
**Created:** [May 13, 2014, 8:29pm UTC](https://forum.livingwithfacialpain.org/t/increasing-carbamazepine/6850 "2014-05-13T20:29:16Z")\
**Posts on this page:** 7\
**Page:** 1

<div class="post-metadata">

**Author:** ![melinda\_f](https://avatars.discourse-cdn.com/v4/letter/m/8c91f0/32.png) [@melinda\_f](https://forum.livingwithfacialpain.org/u/melinda_f)\
**Post date:** [May 13, 2014, 8:29pm UTC](https://forum.livingwithfacialpain.org/t/increasing-carbamazepine/6850/1 "2014-05-13T20:29:16Z")

</div>

My neurologist has just increased my tegetrol from 600mg to 1200mg daily. She wants me to take 2 tabs three x a day. She said my body would get use to it. I don't like the way it makes me feel. I was thinking about spreading it out over a 24 hr. period. I also take baclofen 3 x a day. If anyone has gone through this, please let me know if it was better taking 2 tabs t.i.d or spreading them out over time. Thanks.

---

<div class="post-metadata">

**Author:** ![catwoman1](https://yyz1.discourse-cdn.com/flex027/user_avatar/forum.livingwithfacialpain.org/catwoman1/32/1522_2.png) [@catwoman1](https://forum.livingwithfacialpain.org/u/catwoman1)\
**Post date:** [May 13, 2014, 11:52pm UTC](https://forum.livingwithfacialpain.org/t/increasing-carbamazepine/6850/2 "2014-05-13T23:52:03Z")

</div>

Personally I'd do it over time. I found when I first increased mine it made me so sleepy that I would doze off sitting on the edge of a chair!! I'm a chronic insomniac so I'm used to tired but this w a s a whole different thing. I'm back on a lower dose for now but I think when I have to increase again I'll just do it of a night to start with.

Good luck with it!

---

<div class="post-metadata">

**Author:** ![Edster](https://avatars.discourse-cdn.com/v4/letter/e/da6949/32.png) [@Edster](https://forum.livingwithfacialpain.org/u/Edster)\
**Post date:** [May 14, 2014, 3:25am UTC](https://forum.livingwithfacialpain.org/t/increasing-carbamazepine/6850/3 "2014-05-14T03:25:57Z")

</div>

Wow

Your in tough place. I can only say try to manage the pain utilizing other holistic methods as well. Perhaps, then you wont have to take so much. It is only a suggestion, I am not an MD. On tough days I use hot and cold packs and even massage . Tegrital, is a funny drug. It tends to slug up the frontal realm of the brain so I could not work. I felt drunk after 100mgs. Please take it easy and get another opinion

---

<div class="post-metadata">

**Author:** ![Kc\_Dancer\_Kc](https://avatars.discourse-cdn.com/v4/letter/k/ebca7d/32.png) [@Kc\_Dancer\_Kc](https://forum.livingwithfacialpain.org/u/Kc_Dancer_Kc)\
**Post date:** [May 14, 2014, 7:22am UTC](https://forum.livingwithfacialpain.org/t/increasing-carbamazepine/6850/4 "2014-05-14T07:22:46Z")

</div>

Get RX lidocaine face patches a try… ,!  
Helps some keep lower meds.

And ask your pharmacist for best dose on meds!

---

<div class="post-metadata">

**Author:** ![melinda\_f](https://avatars.discourse-cdn.com/v4/letter/m/8c91f0/32.png) [@melinda\_f](https://forum.livingwithfacialpain.org/u/melinda_f)\
**Post date:** [May 14, 2014, 5:14pm UTC](https://forum.livingwithfacialpain.org/t/increasing-carbamazepine/6850/5 "2014-05-14T17:14:14Z")

</div>

It makes my sleepy too. I guess it has accumulated enough in my system to have a horrible night last night. It felt like I was drunk. Every time I got up to go to the bathroom, I could barely walk. I was staggering and it felt like I was being pulled to one side over the other. Just didn't feel comfortable on my feet. Then, I'd lay down and felt funny. Kind of like vertigo. In general, a horrible night. I haven't taken my meds yet this morning. I want the "build-up" to get out of my system. Before my neurologist increased my dose, I was taking just one extra pill for a total of 800mg a day. That was a lot better for me. I think I would rather have the break-through pain at that level than how the 1200 mg. made me feel. Has anyone else had that feeling at higher dose (feeling drunk & unsteady on feet)? Did you stick with it and did it ever go away? Did you have to discontinue? Thanks for any advice.

catwoman said:

> Personally I'd do it over time. I found when I first increased mine it made me so sleepy that I would doze off sitting on the edge of a chair!! I'm a chronic insomniac so I'm used to tired but this w a s a whole different thing. I'm back on a lower dose for now but I think when I have to increase again I'll just do it of a night to start with.
> 
> Good luck with it!

---

<div class="post-metadata">

**Author:** ![melinda\_f](https://avatars.discourse-cdn.com/v4/letter/m/8c91f0/32.png) [@melinda\_f](https://forum.livingwithfacialpain.org/u/melinda_f)\
**Post date:** [May 14, 2014, 5:17pm UTC](https://forum.livingwithfacialpain.org/t/increasing-carbamazepine/6850/6 "2014-05-14T17:17:02Z")

</div>

Thanks KcDancer for the advice. However, I've tried the patches without any success from them. I'm very happy that they work for you.  
   
 Kc Dancer Kc said:

> Get RX lidocaine face patches a try.... ,!  
> Helps some keep lower meds.  
>    
> And ask your pharmacist for best dose on meds!

---

<div class="post-metadata">

**Author:** ![melinda\_f](https://avatars.discourse-cdn.com/v4/letter/m/8c91f0/32.png) [@melinda\_f](https://forum.livingwithfacialpain.org/u/melinda_f)\
**Post date:** [May 14, 2014, 5:26pm UTC](https://forum.livingwithfacialpain.org/t/increasing-carbamazepine/6850/7 "2014-05-14T17:26:18Z")

</div>

I just posted some replys and asked if anyone felt drunk because I had a horrible night last night feeling that way. I see that you felt that way too. When I was much younger, the cold pack worked for me too. However, since about 2008/2009 the ice pack stopped helping and I had to go back on meds. The meds worked for a while, but started having a lot of break-through pain. That is what got me back to neurologist. I had stopped caffeine and changed diet, but still had the pain. I'm appreciating all your feed back though, so thank you everyone.  
   
 Edster said:

> Wow
> 
> Your in tough place. I can only say try to manage the pain utilizing other holistic methods as well. Perhaps, then you wont have to take so much. It is only a suggestion, I am not an MD. On tough days I use hot and cold packs and even massage . Tegrital, is a funny drug. It tends to slug up the frontal realm of the brain so I could not work. I felt drunk after 100mgs. Please take it easy and get another opinion
